MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-030115-UDH
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: exempt.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the physician used a ncircle tipless stone extractor during a ureteroscopic lithotripsy, but the front end of the basket began to bend and would not allow to grab the stone smoothly.The physician then used another extractor to finish the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: visual inspection and functional testing of the returned device was conducted during the investigation.A review of complaint history, the device history record, instructions for use, manufacturing instructions, quality control data, and specifications was also performed.One device was returned for investigation.The device was returned with the handle in the open position.The basket formation was partially open.The collet knob is tight and secure.The male luer lock adaptor (mlla) is finger tight.The polyethylene terephthalate tubing (pett) measures 2.8 cm in length.A visual examination noted the support sheath is bowed in appearance.The basket sheath was found to be kinked 5 mm from the distal tip and again at 1.5 cm and 45 cm from the distal tip of the basket sheath.The basket formation is asymmetrical.Two of wires are closer than they should be allowing a significant gap between the other wires.One of the wires is bent, with the appearance of being hooked on stone.A functional test determined the handle actuates the basket formation.With the basket formation in the closed position, 2 mm of basket formation extends the basket sheath.The device history records were reviewed and found no non-conformances related to the reported failure.A review of complaint history revealed this is the only complaint associated with the complaint device lot number 8426767.The instructions for use (ifu) provides the following precautions: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Devices are inspected for damage and functionality prior to packaging.The complaint device was found to have a basket that would not open symmetrically due to sheath damage.The sheath was found to be kinked in multiple locations, including near the distal end where the basket is located.The damage suffered near the distal end of the sheath likely affected the basket formation, preventing it from opening correctly.The observed damage likely occurred during handling/use of the device.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7454743
Report Number1820334-2018-01187
Device Sequence Number1373659
Product Code FFL
UDI-Device Identifier00827002176270
UDI-Public(01)00827002176270(17)201207(10)8426767
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNTSE-030115-UDH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date05/21/2018
Patient Sequence Number1